MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3015
Medical Device Problem Codes Deflation Problem (1149); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's ethnicity and race are unknown.This information was not available from the facility.During the procedure, the shaft ruptured, and the balloon was unable to fully deflate prior to removal.Recurrence of the malfunction could result in vessel obstruction potentially requiring further intervention or prolonged procedure.Visual inspection found the balloon partially inflated.In addition, a tear was observed on distal shaft, opposite side of the lacerated rx port.During functional testing, the device was pressurized at less than 2 atm, and a leak was observed on the opposite side of the rx port.Based on the lab analysis, the root cause of the shaft burst/rupture could not be determined.A probable root cause may be due to material selection, or process design.
 
Event or Problem Description
The angiosculpt device was used with a guide wire and a buddy wire to treat a moderately calcified and moderately tortuous mid cx into the om artery.During the third inflation when trying to go above 16 atm, the shaft ruptured and the balloon was unable to fully deflate.The device was removed from the guide wire with no issues.An ivus was performed immediately, and confirmed no coronary dissection occurred.The procedure was competed with a standard balloon, and the patient was asymptomatic throughout the entire event.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key10785324
Report Number3005462046-2020-00046
Device Sequence Number19560285
Product Code NWX
UDI-Device Identifier00813132021214
UDI-Public00813132021214
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2023
Device Model Number2200-3015
Device Catalogue Number2200-3015
Device Lot NumberG20040019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.014" FIELDER GUIDE WIRE; MEDTRONIC: 6F EBU GUIDE CATHETER; TERUMO: 6F INTRODUCER SHEATH
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient Weight105